Alert archive / South Dakota / Winter Storm Warnings in 2008
Winter Storm Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this winter storm warning at Apr 25, 2008, 12:24 PM CDT for 9 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 18 hr. 46 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 12:24 PM CDT (17:24 UTC)
- Expired
- Apr 26, 2008, 6:50 AM CDT
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 101 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:00 PM CDT | HEAVY SNOW 4 | Clark, SD | HEAVY SNOW WITH LESS THAN A QUARTER MILE VISIBILITY. |
| Apr 25, 1:00 PM CDT | HEAVY SNOW 6 | Watertown, SD | HEAVY SNOW AT WATERTOWN WITH NEAR ZERO VISIBILITY. INTERSTATE-29 BLOCKED AT MILE MARKER 161 AND 162. TRAFFIC AT A STANDSTILL. |
| Apr 25, 1:43 PM CDT | HEAVY SNOW 4 | Hayti, SD | EMERGENCY MANAGER REPORTS ZERO VISIBILITY IN HEAVY SNOW IN HAYTI AND ACROSS MUCH OF HAMLIN COUNTY. NO TRAVEL RECOMMENDED IN HAMLIN COUNTY. |
| Apr 25, 2:00 PM CDT | HEAVY SNOW 8 | Watertown, SD | EIGHT INCHES OF HEAVY SNOW REPORTED AT LAKE KAMPESKA. |
| Apr 25, 2:15 PM CDT | HEAVY SNOW 5 | Clear Lake, SD | HEAVY SNOW FALLING IN CLEAR LAKE WITH 5 INCHES ON THE GROUND. |
| Apr 25, 2:16 PM CDT | HEAVY SNOW 4 | Milbank, SD | HEAVY SNOW FALLING IN MILBANK WITH LOW VISIBILITY. |
| Apr 25, 2:17 PM CDT | SNOW 4 | Redfield, SD | |
| Apr 25, 2:30 PM CDT | SNOW 4 | Nne Webster, SD | |
| Apr 25, 2:33 PM CDT | SNOW 2 | Britton, SD | |
| Apr 25, 2:35 PM CDT | SNOW 4 | Wilmot, SD | |
| Apr 25, 2:38 PM CDT | HEAVY SNOW 8 | Summit, SD | |
| Apr 25, 2:40 PM CDT | SNOW 2 | 4 Nne Victor, SD | |
| Apr 25, 2:40 PM CDT | SNOW 2 | Roy Lake State Park, SD | |
| Apr 25, 2:45 PM CDT | SNOW 3 | Artichoke, MN | |
| Apr 25, 2:55 PM CDT | HEAVY SNOW 8 | 7 Se Webster, SD | VISIBILITY 150 FEET IN HEAVY SNOW. |
| Apr 25, 3:27 PM CDT | HEAVY SNOW 7 | Hayti, SD | VISIBILITY LESS THAN 400 FEET |
| Apr 25, 3:39 PM CDT | HEAVY SNOW 4 | Sisseton, SD | VISIBILITY NEAR ZERO AT TIMES |
| Apr 25, 3:50 PM CDT | HEAVY SNOW 3 | Doland, SD | |
| Apr 25, 4:48 PM CDT | HEAVY SNOW 3.8 | Wheaton, MN | NEAR BLIZZARD CONDITIONS |
| Apr 25, 5:00 PM CDT | HEAVY SNOW 10.5 | Hazel, SD | |
| Apr 25, 5:12 PM CDT | HEAVY SNOW 5 | Sisseton, SD | |
| Apr 25, 5:12 PM CDT | HEAVY SNOW 10 | Hayti, SD | |
| Apr 25, 5:12 PM CDT | HEAVY SNOW 10 | Watertown, SD | DRIFTS UP TO 2 FEET |
| Apr 25, 6:10 PM CDT | HEAVY SNOW 9 | Clear Lake, SD | |
| Apr 25, 6:56 PM CDT | HEAVY SNOW 6 | Sisseton, SD | |
| Apr 25, 7:38 PM CDT | HEAVY SNOW 6 | Clark, SD | |
| Apr 25, 7:57 PM CDT | HEAVY SNOW 8 | 4 Nw Milbank, SD | 6 INCHES ON THE GROUND BY 530 PM CDT |
| Apr 25, 7:57 PM CDT | HEAVY SNOW 10 | 4 S Garden City, SD | |
| Apr 25, 8:15 PM CDT | HEAVY SNOW 6.5 | 1 W Tintah, MN | |
| Apr 25, 8:15 PM CDT | HEAVY SNOW 8 | Hillside Colony, SD | |
| Apr 25, 8:35 PM CDT | HEAVY SNOW 6 | Langford, SD | |
| Apr 25, 8:47 PM CDT | HEAVY SNOW 7 | Ortonville, MN | |
| Apr 25, 10:00 PM CDT | SNOW 4.5 | Redfield, SD | |
| Apr 25, 11:00 PM CDT | SNOW 4.5 | Doland, SD | |
| Apr 26, 1:00 AM CDT | HEAVY SNOW 9 | Clark, SD | |
| Apr 26, 2:24 AM CDT | HEAVY SNOW 6 | Britton, SD | |
| Apr 26, 2:34 AM CDT | HEAVY SNOW 12 | Webster, SD | |
| Apr 26, 2:43 AM CDT | HEAVY SNOW 11.3 | Hayti, SD | |
| Apr 26, 3:00 AM CDT | HEAVY SNOW 19 | Watertown, SD | |
| Apr 26, 3:31 AM CDT | HEAVY SNOW 8 | Roy Lake State Park, SD | |
| Apr 26, 4:00 AM CDT | HEAVY SNOW 17 | Clear Lake, SD | |
| Apr 26, 5:00 AM CDT | HEAVY SNOW 10 | Ortonville, MN | |
| Apr 26, 5:00 AM CDT | HEAVY SNOW 13 | 2 Ssw Milbank, SD | |
| Apr 26, 5:15 AM CDT | HEAVY SNOW 10 | 2 W Sisseton, SD | |
| Apr 26, 5:30 AM CDT | HEAVY SNOW 9.5 | Wheaton, MN | |
| Apr 26, 6:03 AM CDT | HEAVY SNOW 16 | 4 Nne Victor, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KABR 251724 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1224 PM CDT FRI APR 25 2008 ...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING WINTER WEATHER TO THE AREA... .AN AREA OF STRONG LOW PRESSURE LOCATED IN THE CENTRAL PLAINS WILL LIFT INTO THE GREAT LAKES REGION BY TONIGHT. UNSEASONABLY COLD AIR ON THE NORTHWEST SIDE OF THIS SYSTEM WILL BRING A BROAD AREA OF SNOWFALL..HEAVY AT TIMES...TO EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA THROUGH TONIGHT.. MNZ039-046-SDZ008-019>023-260130- /O.UPG.KABR.WW.Y.0009.000000T0000Z-080426T0300Z/ /O.NEW.KABR.WS.W.0004.080425T1724Z-080426T0200Z/ TRAVERSE-BIG STONE-ROBERTS-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1224 PM CDT FRI APR 25 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE AFTERNOON. COUPLED WITH THE HEAVY SNOW...NORTH TO NORTHWEST WINDS GUSTING TO NEAR 40 MPH WILL CREATE WIDESPREAD BLOWING AND DRIFTING OF SNOW. VISIBILITIES AT TIMES WILL APPROACH ZERO IN THE BLOWING SNOW. CONDITIONS ARE EXPECTED TO BEGIN IMPROVING LATE THIS AFTERNOON AND EARLY THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE FROM 5 TO 8 INCHES. SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL... USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL. $$ SDZ007-011-018-037-051-260130- /O.EXT.KABR.WW.Y.0009.000000T0000Z-080426T0200Z/ MARSHALL-DAY-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...BRITTON...WEBSTER...REDFIELD...MILLER... FORT THOMPSON 1224 PM CDT FRI APR 25 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE AFTERNOON. THE SNOW SHOULD BEGIN TO TAPER OFF AFTER 5PM. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. TRAVEL COULD BECOME DIFFICULT. ALLOW EXTRA TIME TO REACH YOUR DESTINATION...USE CAUTION AND SLOW DOWN. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF WINTER WEATHER ELEMENTS WILL OCCUR. TRAVEL MAY BE DIFFICULT AT TIMES... SO ALLOW EXTRA TIME TO REACH YOUR DESTINATION. USE CAUTION AND SLOW DOWN. $$ HINTZ
6 follow-up statements
000 WWUS43 KABR 252037 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 337 PM CDT FRI APR 25 2008 ...HEAVY SNOW AND VERY STRONG WINDS WILL CONTINUE INTO THE EVENING... .AN AREA OF STRONG LOW PRESSURE LOCATED IN THE CENTRAL PLAINS WILL LIFT INTO THE GREAT LAKES REGION BY TONIGHT. UNSEASONABLY COLD AIR ON THE NORTHWEST SIDE OF THIS SYSTEM WILL BRING A BROAD AREA OF SNOWFALL...HEAVY AT TIMES...TO EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA THROUGH THIS EVENING. SDZ007-011-018-260300- /O.UPG.KABR.WW.Y.0009.000000T0000Z-080426T0200Z/ /O.EXB.KABR.WS.W.0004.000000T0000Z-080426T0300Z/ MARSHALL-DAY-SPINK- INCLUDING THE CITIES OF...BRITTON...WEBSTER...REDFIELD 337 PM CDT FRI APR 25 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO THE EVENING HOURS. THE SNOW SHOULD BEGIN TO TAPER OFF AFTER 8 PM. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. TRAVEL WILL BE DIFFICULT AND IS NOT RECOMMENDED. SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL... USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL. $$ MNZ039-046-SDZ008-019>023-260300- /O.EXT.KABR.WS.W.0004.000000T0000Z-080426T0300Z/ TRAVERSE-BIG STONE-ROBERTS-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 337 PM CDT FRI APR 25 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING HOURS. COUPLED WITH THE HEAVY SNOW...NORTH TO NORTHWEST WINDS GUSTING TO OVER 40 MPH WILL CREATE WIDESPREAD BLOWING AND DRIFTING OF SNOW. VISIBILITIES AT TIMES WILL APPROACH ZERO IN THE BLOWING SNOW. CONDITIONS ARE EXPECTED TO BEGIN IMPROVING BY LATE THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE FROM 8 TO 12 INCHES. SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL... USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL. $$ SDZ037-051-260300- /O.EXT.KABR.WW.Y.0009.000000T0000Z-080426T0300Z/ HAND-BUFFALO- INCLUDING THE CITIES OF...MILLER...FORT THOMPSON 337 PM CDT FRI APR 25 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SNOW WILL CONTINUE INTO THE EARLY EVENING. THE SNOW WILL BEGIN TO TAPER OFF AFTER 7 PM. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. TRAVEL COULD BECOME DIFFICULT. ALLOW EXTRA TIME TO REACH YOUR DESTINATION...USE CAUTION AND SLOW DOWN. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF WINTER WEATHER ELEMENTS WILL OCCUR. TRAVEL MAY BE DIFFICULT AT TIMES... SO ALLOW EXTRA TIME TO REACH YOUR DESTINATION. USE CAUTION AND SLOW DOWN. $$ HINTZ/MOHR
000 WWUS43 KABR 260041 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 741 PM CDT FRI APR 25 2008 ...HEAVY SNOW AND VERY STRONG WINDS CONTINUE... .A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA FOR THE NEXT SEVERAL HOURS AS IT LIFTS INTO THE GREAT LAKES REGION. UNSEASONABLY COLD AIR ON THE NORTHWEST SIDE OF THIS SYSTEM WILL CONTINUE TO BRING SNOW...HEAVY AT TIMES...TO EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. SDZ037-051-260145- /O.CAN.KABR.WW.Y.0009.000000T0000Z-080426T0300Z/ HAND-BUFFALO- INCLUDING THE CITIES OF...MILLER...FORT THOMPSON 741 PM CDT FRI APR 25 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW AND WINDS HAVE DIMINISHED ACROSS THIS AREA. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE HAND COUNTY SHERIFF AND HAND COUNTY OFFICE OF EMERGENCY MANAGEMENT ARE ADVISING NO TRAVEL ON SECONDARY ROADS IN HAND COUNTY UNTIL SATURDAY MORNING. $$ MNZ039-046-SDZ007-008-011-018>023-260300- /O.CON.KABR.WS.W.0004.000000T0000Z-080426T0300Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 741 PM CDT FRI APR 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING HOURS. COUPLED WITH THE HEAVY SNOW...NORTH TO NORTHWEST WINDS GUSTING TO OVER 40 MPH WILL CREATE WIDESPREAD BLOWING AND DRIFTING OF SNOW. VISIBILITIES AT TIMES WILL APPROACH ZERO IN THE BLOWING SNOW. CONDITIONS ARE EXPECTED TO BEGIN IMPROVING BY LATE THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE FROM 8 TO 12 INCHES. SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL... USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL. $$ JJZ
000 WWUS43 KABR 260159 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 859 PM CDT FRI APR 25 2008 ...SNOW AND STRONG WINDS CONTINUE... .A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA WITH SNOW AND BLOWING SNOW FOR THE NEXT FEW HOURS AS IT LIFTS INTO THE GREAT LAKES REGION. SDZ018-260300- /O.CAN.KABR.WS.W.0004.000000T0000Z-080426T0300Z/ SPINK- INCLUDING THE CITY OF...REDFIELD 859 PM CDT FRI APR 25 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE FOR THE NEXT FEW OF HOURS...AND STRONG NORTHWEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. HOWEVER...ADDITIONAL SNOW ACCUMULATION AND SIGNIFICANT BLOWING AND DRIFTING SNOW ARE NO LONGER EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MNZ039-046-SDZ007-008-011-019>023-260600- /O.EXT.KABR.WS.W.0004.000000T0000Z-080426T0600Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 859 PM CDT FRI APR 25 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 AM CDT SATURDAY. SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA FOR THE NEXT FEW HOURS. STRONG NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH THE SNOW TO PRODUCE WIDESPREAD BLOWING AND DRIFTING. VISIBILITIES WILL APPROACH ZERO AT TIMES IN THE BLOWING SNOW. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED. CONDITIONS ARE EXPECTED TO IMPROVE ACROSS THE WARNED AREA AFTER MIDNIGHT. SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL... USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL. $$ JJZ
000 WWUS43 KABR 260537 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1237 AM CDT SAT APR 26 2008 ...SNOW AND STRONG WINDS CONTINUE... .A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA WITH SNOW AND BLOWING SNOW THROUGH THE EARLY MORNING HOURS AS IT LIFTS INTO THE GREAT LAKES REGION. MNZ039-046-SDZ007-008-011-019>023-260900- /O.EXT.KABR.WS.W.0004.000000T0000Z-080426T0900Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1237 AM CDT SAT APR 26 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. STRONG NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH THE SNOW TO PRODUCE WIDESPREAD BLOWING AND DRIFTING. VISIBILITIES WILL APPROACH ZERO AT TIMES IN THE BLOWING SNOW. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED. SOME AREAS MAY SEE LOCALLY HIGHER AMOUNTS. CONDITIONS ARE EXPECTED TO IMPROVE ACROSS THE WARNED AREA BY EARLY THIS MORNING.. SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL... USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL. $$ SD
000 WWUS43 KABR 260831 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 331 AM CDT SAT APR 26 2008 ...SNOW AND STRONG WINDS CONTINUE... .A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA WITH SNOW AND BLOWING SNOW THROUGH THE MID MORNING HOURS AS IT LIFTS INTO THE GREAT LAKES REGION. MNZ039-046-SDZ007-008-011-019>023-261500- /O.EXT.KABR.WS.W.0004.000000T0000Z-080426T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 331 AM CDT SAT APR 26 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE MID MORNING HOURS. STRONG NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH THE SNOW TO PRODUCE WIDESPREAD BLOWING AND DRIFTING. VISIBILITIES WILL APPROACH ONE HALF MILE OR LESS AT TIMES IN AREAS OF BLOWING SNOW. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED. SOME AREAS MAY SEE LOCALLY HIGHER AMOUNTS. CONDITIONS ARE EXPECTED TO IMPROVE ACROSS THE WARNED AREA BY MID MORNING. SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL... USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL. $$ SD
000 WWUS43 KABR 261150 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 650 AM CDT SAT APR 26 2008 ...WINTER STORM WARNING IS CANCELLED... .WINTER STORM WARNING IS CANCELLED. GUSTY WIND AND SOME FLURRIES OR LIGHT SNOW WILL CONTINUE THIS MORNING. VISIBILITY HAS IMPROVED AND THE WARNING IS CANCELLED. MNZ039-046-SDZ007-008-011-019>023-261300- /O.CAN.KABR.WS.W.0004.000000T0000Z-080426T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 650 AM CDT SAT APR 26 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WARNING. GUSTY NORTHWEST WIND CONTINUES ACROSS THE AREA. VISIBILITY HAS IMPROVED...HOWEVER ROAD CONDITIONS WILL BE SLOW TO IMPROVE AS PLOWS WORK TO OPEN ROADS. EXPECT SOME ICE ON ROAD SURFACES THAT FELL BEFORE THE SNOW STARTED. $$ KEEFE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 25, 8:00 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 8:00 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
800 AM CDT FRI APR 25 2008
.UPDATE...
CHANGED SNOW ADVISORY FOR EASTERN SOUTH DAKOTA TO WINTER WEATHER
ADVISORY AS AREAS OF FREEZING RAIN ARE MOVING THROUGH PARTS OF
HAMLIN...DEUEL...AND CODINGTON COUNTIES...INCLUDING THE I29 WATERTOWN
AREA.
&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
HERE IT IS...THE END OF APRIL AND WINTER WEATHER IS STILL HANGING
ON...MAKING FOR A CHALLENGING SHORT TERM FORECAST.
CURRENTLY HAVE AN EXTENSION AREA OF SHOWERS...WITH EMBEDDED
THUNDERSTORMS OVER MUCH OF NEBRASKA. SURFACE LOW OVER KANSAS IS
EXPECTED TO LIFT NORTHEAST...INTO CENTRAL IOWA BY THIS MORNING.
THEN IT TAKES A MORE NORTHERLY DIRECTION INTO NORTHERN MINNESOTA.
STRONG H7 LOW WILL TRACK FROM CENTRAL NEBRASKA TO WESTERN
MINNESOTA BY THIS AFTERNOON. A TROWEL FEATURE FORMS...EAST OF THE
SISSETON THIS AFTERNOON...WITH DECENT MID AND UPPER LEVEL
FRONTOGENESIS NOTED. CROSS SECTIONS INDICATE A GOOD OMEGA FIELD
IN THE PREFERRED SNOW GROWTH REGION...ALONG AND EAST OF THE
SISSETON HILL. WITH ALL THE RIGHT INGREDIENTS IN LINE...HAVE ELECTED
TO ISSUES A SNOW ADVISORY FOR DAY/MARSHALL/CLARK..AND AREAS EAST.
HAVE THE HIGHEST SNOWFALL AMOUNTS ALONG THE EASTERN SIDE OF THE
SISSETON HILLS. WINDS WILL BE BREEZY...HOWEVER EXPECT HEAVY WET
SNOW WITH VERY LITTLE BLOWING SNOW. WITH WARM GROUND
TEMPERATURES...EXPECT ACCUMULATING SNOW TO BE MAINLY IN THE GRASSY
AREAS. AT THIS TIME...SNOWFALL AMOUNTS LOOK TO RANGE FROM 2 TO 5
INCHES. COULD NOT RULE OUT ISOLATED HIGHER AMOUNTS. EXPECT SNOW TO
TAPER OFF LATE THIS EVENING. MADE MINOR CHANGES THE GRID FROM
SATURDAY ONWARD. BOTH THE GFS/NAM STILL SHOWS ANOTHER WAVE COMING
DOWN THE BACKSIDE OF A LONGWAVE TROF.
.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY MORNING
PRETTY GOOD AGREEMENT BETWEEN MEDIUM RANGE MODELS. A RATHER QUIET
EXTENDED PERIOD UNTIL NEAR THE END. THE PERIOD OPENS WITH AN H5
UPPER LEVEL TROUGH ROTATING AROUND A HUDSON BAY LOW IS JUST
CLEARING THIS AREA. THE WESTERN RIDGE IS REBUILDING OVER THE
ROCKIES AND THIS AREA IS UNDER NORTHWEST FLOW. BY TUESDAY THE
WESTERN RIDGE STARTS TO MOVE EAST AND IS OVER WESTERN SOUTH DAKOTA
BY TUESDAY AFTERNOON. A PACIFIC LOW IS ARRIVING ON THE WEST COAST
TUESDAY EVENING AS WELL. ON WEDNESDAY SURFACE REFLECTION OF H5
UPPER LEVEL LOW HAS FORMED IN THE LEE OF THE ROCKIES AND IS
STARTING TO MOVE EAST. STRONG WARM ADVECTION WILL MOVE INTO THE
REGION AND THERE IS A SLIGHT CHANCE OF SOME THUNDERSTORMS. SET UP
IS NOT GREAT AND MOVEMENT IS SLOWER THAN PREVIOUS RUNS. EXPECT
THIS TIMING MAY WELL SLIP 24 HOURS BEFORE IT ARRIVES IN THE NEAR
TERM. FOR NOW WENT WITH CONTINUITY AND COORDINATION AND KEPT
MENTION IN THIS EXTENDED PERIOD. TEMPERATURES LOOKED GOOD SO NO
MAJOR CHANGES WERE MADE TO THEM.
&&
.AVIATION...
MVFR IS THE RULE ACROSS THE AREA THIS MORNING. WATERTOWN IS
REPORTING IFR CONDITIONS. WSR-88D IS SHOWING SOME AREAS OF HEAVIER
RAIN MOVING NORTHEAST FROM NEBRASKA. THE REST OF TODAY UPPER LEVEL
DISTURBANCE AND SURFACE LOW MOVING JUST EAST OF HERE WILL PROVIDE
CONTINUED IFR CONDITIONS IN THE EAST WITH CONTINUED MVFR IN THE
CENTRAL PART OF THE STATE. CEILINGS IN CENTRAL SOUTH DAKOTA WILL
CONTINUE AROUND 1000-2000 FT AGL TODAY WITH CEILINGS IN THE EAST
AT LESS THAN 1000 FT AGL. LATER TODAY SNOW WILL FALL ESPECIALLY IN
THE EAST WHICH WILL LIMIT VISIBILITY TO IFR AS WELL WITH
VISIBILITY FALLING TO AS LOW AS 1/2SM AT TIMES IN THE EAST.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
MN...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BIG
STONE-TRAVERSE.
&&
UPDATE...GIONTA
SHORT TERM...SD
LONG TERM...KEEFE
AVIATION...KEEFE
WEATHER.GOV/ABERDEENHazardous weather outlook, Apr 25, 5:34 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 534 AM CDT FRI APR 25 2008 MNZ039-046-SDZ007-008-011-019>023-261045- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 534 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY HAS BEEN ISSUES FOR THE AREA TODAY THROUGH TONIGHT. A LOW PRESSURE SYSTEM WILL MOVE INTO MINNESOTA TODAY. THIS SYSTEM WILL SPREAD PRECIPITATION INTO THE AREA. EXPECTING MOSTLY A SNOW EVENT...HOWEVER THERE MAYBE A BRIEF PERIOD OF FREEZING RAIN...MAINLY EAST OF THE I29 CORRIDOR. SNOW MAY BECOME HEAVY AT TIMES THIS AFTERNOON. EXPECT THE SNOW TO TAPER OFF LATE THIS EVENING WITH SNOWFALL TOTALS OF 2 TO 5 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM WILL BRING LIGHT PRECIPITATION TO THE REGION ON SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. PLEASE FEEL FREE TO RELAY SNOWFALL AMOUNTS OR IF MIXED PRECIPITATION IS OBSERVED. SDZ003>006-009-010-015>018-033>037-045-048-051-261045- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 534 AM CDT FRI APR 25 2008 /434 AM MDT FRI APR 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE INTO MINNESOTA TODAY. THIS SYSTEM WILL BRING LIGHT SNOWFALL TO THE AREA. SNOWFALL AMOUNTS OF 1 INCH IS POSSIBLE...MAINLY ALONG THE JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM WILL BRING LIGHT PRECIPITATION TO THE REGION ON SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. SD
In the hours before
Local storm report, Apr 25, 12:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1216 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FREEZING RAIN 4 E CASTLEWOOD 44.72N 96.95W
04/25/2008 E0.10 INCH HAMLIN SD LAW ENFORCEMENT
SCHOOL BUS SLID INTO DITCH WITH ICE ON SLIPPERY ROADS.
1010 AM SNOW CASTLEWOOD 44.72N 97.03W
04/25/2008 E1.0 INCH HAMLIN SD EMERGENCY MNGR
VISIBILITY 1/4 MILE IN HEAVY SNOW
1050 AM SNOW CLEAR LAKE 44.77N 96.68W
04/25/2008 E2.0 INCH DEUEL SD CO-OP OBSERVER
VISIBILITY LESS THAN A QUARTER MILE IN HEAVY SNOW.
1110 AM SNOW MILBANK 45.22N 96.63W
04/25/2008 E0.5 INCH GRANT SD LAW ENFORCEMENT
SNOWING HEAVY IN MILBANK WITH LESS THAN A QUARTER MILE
VISIBILITY.
1112 AM SNOW HAYTI 44.66N 97.20W
04/25/2008 E3.0 INCH HAMLIN SD LAW ENFORCEMENT
SNOWING HEAVY IN HAYTI WITH 100 FOOT VISIBILITY. ROADS
SLUSHY.
1115 AM SNOW SISSETON 45.66N 97.05W
04/25/2008 E0.5 INCH ROBERTS SD LAW ENFORCEMENT
1/4 MILE VISIBILITY IN SNOW.
1120 AM SNOW CLARK 44.88N 97.73W
04/25/2008 E3.0 INCH CLARK SD LAW ENFORCEMENT
HEAVY SNOW IN CLARK WITH 3 INCHES OF SNOW ON THE GROUND.
1122 AM SNOW 1 N MANSFIELD 45.26N 98.56W
04/25/2008 E1.0 INCH BROWN SD PUBLIC
1127 AM SNOW SSE WEBSTER 45.33N 97.52W
04/25/2008 E0.5 INCH DAY SD EMERGENCY MNGR
SNOW WITH VISIBILITY 1/2 MILE.
1145 AM SNOW GANN VALLEY 44.03N 98.99W
04/25/2008 E3.0 INCH BUFFALO SD NWS EMPLOYEE
1155 AM SNOW WATERTOWN 44.91N 97.17W
04/25/2008 E3.0 INCH CODINGTON SD EMERGENCY MNGR
HEAVY SNOW WITH VISIBILITY LESS THAN A QUARTER MILE IN
WATERTOWN.
&&
DMOHRThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:53 AM CDT | Snow Advisory | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 4 hr |
| Apr 25, 7:56 AM CDT | Winter Weather Advisory | ABR | Buffalo, Clark, Codington, Day, Deuel, Grant and 5 more | 12 hr |
Nearby
Winter Storm Warnings in South Dakota, 2008Winter Storm Warnings in Minnesota, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.